MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT F8 DIALYZER FINISHED ASSY (CASE); DIALYZER, CAPILLARY, HOLLOW FIBER

OGDEN MANUFACTURING PLANT F8 DIALYZER FINISHED ASSY (CASE); DIALYZER, CAPILLARY, HOLLOW FIBER
Catalog Number 0500164A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility nurse reported that a dialyzer blood leak occurred one hour and four minutes into the patient¿s hemodialysis (hd) treatment.The patient treatment was restarted with new supplies.The fresenius 4008 machine did not alarm.Fresenius bloodlines were used during treatment.Blood strips were not used.The blood leak was noted as internal.There was no defect or damage seen on the dialyzer.The patient¿s estimated blood loss was approximately 5 ml.There was no patient injury, adverse events, or medical intervention required as a result of the reported event.The patient was restarted on the same machine and treatment completed successfully with new supplies.The dialyzer was discarded and is not available to be returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
Plant investigation: the reported complaint was not confirmed as the complaint device was not returned for manufacturer evaluation.A production records review was performed on the reported lot.There were two other complaints reported against this lot.One addresses an external leak and the second addresses a particulate found in the dialyzer.They are unrelated to the current internal leak event.An investigation of the device history records (dhr) was conducted by the manufacturer.There was one deviation notice (dn) reported on the lot which was unrelated to the complaint event.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.A definitive conclusion regarding the complaint incident cannot be reached without physical examination of the actual device.Therefore, the complaint is not confirmed.

Brand Name
F8 DIALYZER FINISHED ASSY (CASE)
Common Device Name
DIALYZER, CAPILLARY, HOLLOW FIBER
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key9069960
Report Number1713747-2019-00299
Device Sequence Number2976732
Product Code FJI
UDI-Device Identifier00840861100040
UDI-Public00840861100040
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K870725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number0500164A
Device Lot Number17BU04020
Was Device Available for Evaluation? No
Device Age MO
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date11/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4008S FRESENIUS MACHINE; FRESENIUS BLOODLINES
Patient Age37 YR
Patient Weight52